Q. I have a tingling sensation of hands and pain in my fingers. Why?

Answered by
Dr. Saravan Pramod Settipalli
and medically reviewed by iCliniq medical review team.
Published on Oct 13, 2017 and last reviewed on: Jul 13, 2019

Hello doctor,

My MRI scan report shows:

  1. Right central disc protrusion causing minimal thecal sac indentation which is seen just abutting the spinal cord at C5-C6 level.
  2. Disc protrusion causing subtle thecal sac indentation at C6-C7 level.
  3. Disc protrusion causing subtle thecal sac indentation at C4-C5 level.
  4. Disc protrusion causing subtle thecal sac indentation at L3-L4 level.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I read your query and went through your reports (attachment removed to protect patient identity).

It shows there may be a minimal indentation of the thecal sac at cervical 5 and 6 vertebrae, and mild indentation at few other cervical levels due to a disc prolapse, which might cause a headache, a neck pain or a tingling sensation of the upper limbs.

And, if the indentation is too severe, it causes vertigo and a reeling sensation.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Yes, I do have a tingling sensation of the upper limbs and a pain in the middle finger and thumb.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

A tingling sensation of the upper limbs and pain is mainly due to a compression of the spinal nerves because of a disc prolapse.

You can use a cervical collar to relieve the pressure on the nerve.

I suggest you take tablet Gabarich (Gabapentin and Methylcobalamin) 150 mg once daily at night time for 15 days. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Also, what kind of work do you do?

Revert with more information to an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


When I start walking, the portion below the knee is numb. Why?

Query: Hello doctor, I am 44 years old. From the last one month, I have problems with my legs, especially my left leg, when I get out of my bed or chair and start walking, the portion below the knee is sleeping (numb), sometimes it happens in the right leg as well, but most of the time in my left leg. I w...  Read Full >>


Dr. Lokesh
Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. It can happen due to nerve compression in the spine or below that. Also can be due to vitamin B12 and calcium deficiency. So you need to get investigated properly, with vitamin testing and MRI scan. Regards, This is only a second opinion platform. This professional...  Read Full

Hearing has deteriorated significantly with vertigo. Can it be due to acoustic neuroma?

Query: Hi doctor, I have no current medications. Over the past 2 or 3 years, my hearing in my left ear only has deteriorated significantly. I would say it is less than half as good as my right. I went to an ENT doctor, with an audiologist appointment. The audiologist said I had a moderate hearing loss in ...  Read Full >>


Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. To rule out acoustic neuroma we do need an MRI scan. Acoustic neuroma is a tumor that grows inner to the inner ear where there are a lot of nerves passing by. If the tumor grows and involves the nerves it can cause palsies of the nerves which may be irreversible. The...  Read Full

Can Metrogyl cause tingling sensation in hands and feet?

Query: Hello doctor, I took the antibiotic Metrogyl for a bacterial vaginosis infection. It was a 7-day course which I completed four days back. Since then, I have had a tingling sensation in my hands and feet and a sort of achy numbness in my arms and legs. I had a blood test a week ago for something els...  Read Full >>


Dr. Aida Quka
Neurologist

Answer: Hi, Welcome to icliniq.com. Regarding your concern, I would explain that your symptoms could be related to Metronidazole adverse effect. You should know that this drug can cause neuropathy as a possible adverse effect. For this reason, I recommend consulting with your attending doctor and performi...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.